Please use this identifier to cite or link to this item:
|Title:||Lead poisoning associated with illicit opium use.|
|Authors:||Wong, Joshua;Bourke, Elyssia M;Roberts, Vanessa;Lim, Seok M;Johnson, Douglas;Hamblin, Peter S;Karunajeewa, Harin;Greene, Shaun L|
|Affiliation:||Department of General Medicine, The Royal Melbourne Hospital, Melbourne, Victoria, Australia|
Endocrinology and Diabetes Unit, Western Health, Melbourne, Victoria, Australia
Department of Medicine, The University of Melbourne - Western Precinct, Melbourne, Victoria, Australia
General Medicine Unit, Western Health, Melbourne, Victoria, Australia
Austin Toxicology Service, Austin Health, Heidelberg, Victoria, Australia
|Citation:||Internal Medicine Journal 2020; 50(2): 239-242|
|Abstract:||Lead poisoning is an uncommon and challenging diagnosis to make. In 2018, The Victorian Department of Health issued a health warning following four cases of lead poisoning associated with illicit opium use in Melbourne, Australia. We present these cases to highlight clinical features and the relevant investigations leading to diagnosis. All cases occurred in recent immigrants to Australia, who had access to non-traditional sources of opioids. Health care professionals should consider lead poisoning in patients with appropriate symptoms and a history of illicit opium use.|
|Appears in Collections:||Journal articles|
Files in This Item:
There are no files associated with this item.
Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.